The Norm of Gaussian Periods

Habegger, Philipp. (2018) The Norm of Gaussian Periods. The Quaterly Journal of Mathematics , 69 (1). pp. 153-182.

Full text not available from this repository.

Official URL: https://edoc.unibas.ch/59214/

Downloads: Statistics Overview


Gaussian periods are cyclotomic integers with a long history in number theory and connections to problems in combinatorics. We investigate the asymptotic behavior of the absolute norm of a Gaussian period and provide a rate of convergence in a case of Myerson's Conjecture for periods of arbitrary odd length. Our method involves a result of Bombieri, Masser, and Zannier on unlikely intersections in the algebraic torus as well as work of the author on the diophantine approximations to a set definable in an o-minimal structure. In the appendix we make a result of Lawton on Mahler measures quantitative.
Faculties and Departments:05 Faculty of Science > Departement Mathematik und Informatik > Mathematik > Zahlentheorie (Habegger)
UniBasel Contributors:Habegger, Philipp
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:Oxford University Press
Note:Publication type according to Uni Basel Research Database: Journal article
Related URLs:
Identification Number:
Last Modified:24 Jul 2020 13:22
Deposited On:24 Jul 2020 13:22

Repository Staff Only: item control page